Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 154, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 23, 2012, 3:57 PM CDT for Cook County, Lake County, Minnesota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2012, 3:57 PM CDT (20:57 UTC)
- Expired
- Aug 23, 2012, 5:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Cook County, MN, Lake County, MN
The radar
The Duluth radar (KDLH), 117 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS53 KDLH 232057
SVRDLH
MNC031-075-232200-
/O.NEW.KDLH.SV.W.0154.120823T2057Z-120823T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
357 PM CDT THU AUG 23 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COOK COUNTY IN NORTHEAST MINNESOTA...
EAST CENTRAL LAKE COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 500 PM CDT
* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF FINLAND...OR 43 MILES SOUTHEAST OF ELY...AND MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FINLAND...ILLGEN CITY AND MURPHY CITY AROUND 405 PM CDT.
LITTLE MARAIS AROUND 415 PM CDT.
TACONITE HARBOR AROUND 445 PM CDT.
TOFTE AND SCHROEDER AROUND 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4763 9068 4755 9086 4737 9115 4734 9116
4729 9127 4750 9148 4786 9093
TIME...MOT...LOC 2056Z 235DEG 22KT 4739 9132
WIND...HAIL 60MPH 1.75IN
$$
EOM2 follow-up statements
305
WWUS53 KDLH 232120
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
420 PM CDT THU AUG 23 2012
MNC031-075-232200-
/O.CON.KDLH.SV.W.0154.000000T0000Z-120823T2200Z/
LAKE MN-COOK MN-
420 PM CDT THU AUG 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COOK AND EAST CENTRAL LAKE COUNTIES UNTIL 500 PM CDT...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LITTLE MARAIS...OR 43 MILES SOUTHWEST OF GRAND MARAIS...MOVING
NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TACONITE HARBOR AROUND 445 PM CDT.
TOFTE AND SCHROEDER AROUND 450 PM CDT.
LUTSEN AROUND 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4740 9113 4739 9115 4757 9135 4786 9093
4763 9068 4755 9086 4737 9115
TIME...MOT...LOC 2121Z 235DEG 22KT 4747 9112
WIND...HAIL 60MPH 1.75IN
$$
EOM404 WWUS53 KDLH 232146 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 446 PM CDT THU AUG 23 2012 MNC031-075-232200- /O.CON.KDLH.SV.W.0154.000000T0000Z-120823T2200Z/ LAKE MN-COOK MN- 446 PM CDT THU AUG 23 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN COOK AND EAST CENTRAL LAKE COUNTIES UNTIL 500 PM CDT... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF TACONITE HARBOR...OR 34 MILES WEST OF GRAND MARAIS... MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TOFTE AROUND 455 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4749 9099 4764 9126 4786 9093 4763 9068 TIME...MOT...LOC 2146Z 231DEG 21KT 4759 9102 WIND...HAIL 60MPH 1.75IN $$ EOM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:21 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 23, 3:21 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 321 PM CDT THU AUG 23 2012 .SHORT TERM...WEAK SHORTWAVE TROF IS PROGRESSING INTO NWRN MN AT THE MOMENT. AHEAD OF SYSTEM...ATMOSPHERE IS BECOMING MORE UNSTABLE AS EVIDENT IN SPC MESOANALYSIS WITH MLCAPE OF ABOUT 1000 J/KG ACROSS WRN CWA. SFC ANALYSIS REVEALS AREA OF LOWER PRESSURE LINGERING ACROSS NDAK/NWRN MN BORDER WITH BRISK WARM ADVECTION REGION COVERING ALL OF CWA. A FEW STRONGER CELLS HAVE DEVELOPED QUICKLY THIS AFTN WITH 50 DBZ CORES ABOVE 35K. TONIGHT THROUGH FRIDAY NIGHT...SHORTWAVE TROF WILL OUTRUN SFC TROF AS SFC TROF DAMPENS OUT WEST OF CWA TONIGHT. TOUGH FCST AS TO LOCATION/MOVEMENT OF ORGANIZED PRECIP. GENERAL IDEA IS THAT PRECIPITATION CHANCES WILL DIMINISH FROM WEST TO EAST LATE TONIGHT/EARLY FRIDAY. WITH UPPER DIVERGENCE EXITING AREA FRIDAY AND LACK OF BDRY LYR CONVERGENCE...HAVE CONFINED POPS OVER WISC ZONES. HEIGHT FALLS... ASSOCIATED WITH STRONG SFC/MID LVL SYSTEM OVER SRN SASK...WILL PROVIDE SOME INCREASING DIVERGENCE OVER WRN CWA FRIDAY NIGHT. POPS SHOULD BEGIN TO INCREASE...ESPECIALLY AFTER MIDNIGHT. .LONG TERM...SATURDAY THROUGH WEDNESDAY... AN UPPER LEVEL LOW WILL MOVE FROM SASKATCHEWAN INTO NORTHWESTERN ONTARIO BY 12Z SUNDAY. STRONGEST SYNOPTIC SCALE ASCENT WILL REMAIN NORTH OF CWA AS A FRONTAL BOUNDARY PUSHES ACROSS THE CWA SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. SHOWERS/STORMS WILL BE MOST LIKELY OVER MN ZONES SAT AFTN/EVENING...AND WISC ZONES EARLY SUNDAY. MODELS IN DECENT AGREEMENT REGARDING HIGH PRESSURE BUILDING INTO THE REGION MONDAY WITH A DRY DAY EXPECTED. WILL MAINTAIN DRY FCST TUESDAY DESPITE ECMWF SUGGESTING SOME LOW POPS POSSIBLE. BETTER AGREEMENT BY MDL SUITE BY LATE TUESDAY INTO WEDNESDAY WITH APPROACHING SFC/MID LVL SYSTEM. && .AVIATION...08/23/18Z ISSUANCE... VFR...WITH PATCHES OF IFR IN FOG LATE TONIGHT. A MID DECK WITH SCATTERED HIGH BASE THUNDERSTORMS WILL CONTINUE FROM THE IRON RANGE EAST AND ACROSS NORTHWEST WISCONSIN. IN THE MOIST AND UNSTABLE AIR MASS...IT IS POSSIBLE FOR ISOLATED THUNDERSTORMS TO DEVELOP TONIGHT. A POST-FRONTAL OFFSHORE FLOW WILL RESULT IN VFR WITH SCATTERED CLOUDS FRIDAY. && .POINT TEMPS/POPS... DLH 62 83 66 82 / 60 10 20 50 INL 60 85 62 82 / 40 10 50 50 BRD 63 87 68 82 / 50 10 30 50 HYR 64 85 64 84 / 60 20 20 40 ASX 65 83 63 86 / 60 20 20 40 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && && SHORT TERM...CANNON LONG TERM/AVIATION...EOM
Hazardous weather outlook, Aug 23, 3:52 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 352 PM CDT THU AUG 23 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 352 PM CDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHLAND THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD REACH STRONG TO SEVERE LEVELS WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND FRIDAY THROUGH EARLY SUNDAY...ESPECIALLY SATURDAY AFTERNOON AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-241030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 352 PM CDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD REACH STRONG TO SEVERE LEVELS WITH HAIL AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR FRIDAY THROUGH SUNDAY...ESPECIALLY SATURDAY EVENING. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 23, 2:00 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 200 PM CDT THU AUG 23 2012 MNZ012-019-020-037-231915- CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE- 200 PM CDT THU AUG 23 2012 ...A STRONG THUNDERSTORM IS INTENSIFYING NORTH OF DULUTH... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WALES...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS OF UP TO AN INCH OF RAINFALL IN A HALF HOUR... * THE THUNDERSTORM WILL BE NEAR... ALGER BY 215 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4707 9157 4699 9202 4718 9212 4729 9168 EOM
Special weather statement, Aug 23, 2:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
245 PM CDT THU AUG 23 2012
MNZ033-034-232015-
CROW WING-SOUTH CASS-
245 PM CDT THU AUG 23 2012
...THUNDERSTORMS ARE DEVELOPING SOUTH OF BRAINERD...
AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR LENNOX...MOVING EAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS OF OVER AN INCH OF RAINFALL WITHIN A HALF HOUR...
* THE THUNDERSTORM WILL BE NEAR...
ST. MATHIAS BY 250 PM...
BARROWS AND BAXTER BY 255 PM...
BRAINERD BY 310 PM...
SHEPHARD BY 315 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4648 9402 4616 9390 4615 9428 4615 9436
4620 9440 4624 9440 4628 9435 4631 9440
4632 9444 4633 9445
EOMSpecial weather statement, Aug 23, 2:56 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 256 PM CDT THU AUG 23 2012 MNZ012-020-232015- NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE- 256 PM CDT THU AUG 23 2012 ...A STRONG THUNDERSTORM IS CLOSE TO SILVER BAY... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN LAKE COUNTY...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN WITHIN A HALF HOUR... * THE THUNDERSTORM WILL BE NEAR... RURAL LAKE COUNTY AT 310 PM GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4748 9148 4729 9128 4710 9159 4733 9179 EOM
Special weather statement, Aug 23, 3:19 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 319 PM CDT THU AUG 23 2012 MNZ012-020-232045- NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE- 319 PM CDT THU AUG 23 2012 ...AN INTENSE THUNDERSTORM IS INLAND FROM SILVER BAY AND LITTLE MARAIS... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF WHYTE...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS OF OVER AN INCH OF RAINFALL WITHIN A HALF HOUR... * THE THUNDERSTORM WILL BE NEAR... WHYTE BY 330 PM... BEAVER BAY BY 340 PM... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4733 9118 4714 9148 4740 9171 4754 9137 EOM
Special weather statement, Aug 23, 3:31 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 331 PM CDT THU AUG 23 2012 MNZ035-036-232100- NORTHERN AITKIN-SOUTH AITKIN- 331 PM CDT THU AUG 23 2012 ...A STRONG THUNDERSTORM IS NORTH OF MILLE LACS LAKE... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HASSMAN...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS OF OVER AN INCH OF RAIN WITHIN A HALF HOUR... * THE THUNDERSTORM WILL BE NEAR... PALISADE AND BAIN BY 340 PM... LIBBY AND SHESHEBEE BY 355 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4697 9336 4678 9308 4649 9356 4664 9378 EOM
Special weather statement, Aug 23, 3:47 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
347 PM CDT THU AUG 23 2012
MNZ012-020-021-232115-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN
LAKE/NORTH SHORE-
347 PM CDT THU AUG 23 2012
...AN INTENSE THUNDERSTORM IS MOVING ALONG THE NORTH SHORE...
AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF FINLAND...MOVING NORTHEAST AT 20
MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF OVER AN INCH OF RAIN WITHIN A HALF HOUR...
* THE THUNDERSTORM WILL BE NEAR...
FINLAND AND MURPHY CITY BY 355 PM...
ILLGEN CITY BY 400 PM...
LITTLE MARAIS BY 410 PM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4767 9111 4746 9100 4735 9116 4726 9131
4748 9152
EOMThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:47 AM CDT | Special Weather Statement | DLH | Carlton | 58 min |
| Aug 23, 2:00 PM CDT | Special Weather Statement | DLH | Lake | 15 min |
| Aug 23, 2:10 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 41 min |
| Aug 23, 2:45 PM CDT | Special Weather Statement | DLH | Crow Wing | 30 min |
| Aug 23, 2:56 PM CDT | Special Weather Statement | DLH | Lake | 19 min |
| Aug 23, 3:19 PM CDT | Special Weather Statement | DLH | Lake | 26 min |
| Aug 23, 3:31 PM CDT | Special Weather Statement | DLH | Aitkin | 29 min |
| Aug 23, 3:47 PM CDT | Special Weather Statement | DLH | Lake | 28 min |
| Aug 23, 4:52 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 38 min |
| Aug 23, 5:37 PM CDT | Special Weather Statement | DLH | Cook | 38 min |
| Aug 23, 6:10 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 65 min |
| Aug 23, 6:18 PM CDT | Special Weather Statement | DLH | Koochiching | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.